Alert archive / Florida / Red Flag Warnings in 2012
Red Flag Warning 12, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at Mar 6, 2012, 4:40 AM EST for 6 counties in Florida. It took effect at Mar 6, 2012, 12:00 PM EST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 6, 2012, 4:40 AM EST (09:40 UTC)
- In effect from
- Mar 6, 2012, 12:00 PM EST
- Expired
- Mar 6, 2012, 5:00 PM EST
- In force
- 5 hr
- Issued by
- NWS Tampa Bay, FL
Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Pinellas County, FL, Polk County, FL, Sumter County, FL
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 9.7 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2369 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
571 WWUS82 KTBW 060940 RFWTBW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 440 AM EST TUE MAR 6 2012 ...RED FLAG WARNING IN EFFECT TODAY FOR ALL AREAS... .VERY DRY AIR WILL REMAIN OVER WEST CENTRAL AND SOUTHWEST FLORIDA WITH RELATIVE HUMIDITY VALUES OF LESS THAN 35 PERCENT WITH WINDS GREATER THAN 15 MPH WHICH WILL CREATE INSTANTANEOUS RED FLAG CONDITIONS. FLZ039-042-043-048>052-055>057-060>062-065-062145- /O.UPG.KTBW.FW.A.0005.120306T1700Z-120306T2200Z/ /O.NEW.KTBW.FW.W.0012.120306T1700Z-120306T2200Z/ LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 440 AM EST TUE MAR 6 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM EST THIS AFTERNOON FOR ALL OF WEST CENTRAL AND SOUTHWEST FLORIDA... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM EST THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND...EAST 15 TO 25 MPH. * HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES OF 30 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Mar 6, 3:49 AM EST, 51 minutes earlier.
Area forecast discussion, Mar 6, 3:49 AM EST, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
349 AM EST TUE MAR 6 2012
.SHORT TERM (TODAY-THURSDAY)...
STRONG SURFACE HIGH PRESSURE WILL BUILD OVER THE MID ATLANTIC
COAST TODAY WITH A TIGHTENING PRESSURE GRADIENT ACROSS WEST
CENTRAL AND SOUTHWEST FLORIDA. THIS WILL CREATE EAST TO NORTHEAST
WINDS OF 15 TO 25 MPH TODAY WITH HIGHER GUSTS. FOR THIS REASON...A
LAKE WIND ADVISORY IS IN EFFECT FOR ALL COUNTIES TODAY. SURFACE
HIGH WILL MOVE OVER THE WESTERN ATLANTIC WEDNESDAY BUT GRADIENT
WILL REMAIN RATHER TIGHT OVER THE FORECAST AREA WITH ANOTHER DAY
OF BREEZY EASTERLY WINDS. GRADIENT WILL BEGIN TO WEAKEN ON
THURSDAY.
ALOFT...ANOTHER STRONG U/L DISTURBANCE WILL DIG OVER THE SOUTHWEST
U.S. AND CUTOFF NEAR THE FOUR CORNERS AREA. THIS WILL INDUCE AN
U/L RIDGE OVER THE GULF OF MEXICO AND FLORIDA. WITH BUILDING
HEIGHTS CREATING STRONGER SUBSIDENCE OVER THE FORECAST
AREA...TEMPERATURES WILL CONTINUE TO MODERATE EACH DAY CLIMBING
INTO THE MID 80S IN MANY AREAS BY THURSDAY. EASTERLY FLOW OFF THE
ATLANTIC WILL ALLOW LOW LEVEL MOISTURE TO INCREASE EACH DAY WITH
DEW POINTS CLIMBING FROM THE MID 40S THIS AFTERNOON TO THE LOWER
60S BY THURSDAY.
.LONG TERM (THURSDAY NIGHT-MONDAY)...
HIGH PRESSURE WILL BE RIDGING ACROSS THE AREA AT THE SURFACE AND
ALOFT FOR WEDNESDAY NIGHT THROUGH FRIDAY. A COLD FRONT WILL THEN
STALL JUST TO THE NORTH OF THE AREA SATURDAY AS ANOTHER TROUGH
APPROACHES FROM THE WEST THROUGH MONDAY KEEPING WEAK RIDGING OVER
THE AREA. A FEW SHOWERS WILL BE POSSIBLE SATURDAY THROUGH MONDAY
AFTERNOONS AHEAD OF THIS IN THE WARM AND MOIST ENVIRONMENT WITH SW
FLOW ALOFT. TEMPERATURES WILL BE IN THE UPPER 70S TO MID 80S IN THE
AFTERNOONS AND IN THE 50S TO MID 60S AT NIGHT.
&&
.AVIATION...
VFR CONDITIONS WILL BE IN PLACE FOR THE NEXT 24 HOURS WITH A FEW MID
AND HIGH CLOUDS AND INCREASING ENE WINDS BECOMING GUSTY IN THE
AFTERNOON.
&&
.MARINE...
SMALL CRAFT ADVISORY CONDITIONS TODAY ACROSS THE WATERS OF WEST
CENTRAL AND SOUTHWEST FLORIDA AS GRADIENT TIGHTENS OVER THE AREA.
HAZARDOUS BOATING CONDITIONS WILL PERSIST THROUGH EARLY THURSDAY
MORNING...THEN THE GRADIENT WILL WEAKEN WITH WINDS AND SEAS
GRADUALLY SUBSIDING.
&&
.FIRE WEATHER...
DRY AIR WILL HOLD OVER THE FORECAST AREA TODAY WITH AFTERNOON
RELATIVE DROPPING BELOW 35 PERCENT WITH WINDS GREATER THAN 15 MPH
CREATING INSTANTANEOUS RED FLAG CONDITIONS OVER ALL COUNTIES OF
WEST CENTRAL AND SOUTHWEST FLORIDA. LOW LEVEL MOISTURE WILL
INCREASE ON WEDNESDAY HOWEVER BREEZY CONDITIONS WILL PERSIST.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 79 60 81 64 / 0 0 5 5
FMY 82 61 85 64 / 0 0 10 5
GIF 77 59 80 62 / 0 0 5 5
SRQ 80 59 83 62 / 0 0 5 5
BKV 79 55 82 59 / 0 0 5 5
SPG 77 62 80 66 / 0 0 5 5
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM EST
THIS EVENING FOR CHARLOTTE-CITRUS-DE SOTO-HARDEE-
HERNANDO-HIGHLANDS-HILLSBOROUGH-LEE-LEVY-MANATEE-
PASCO-PINELLAS-POLK-SARASOTA-SUMTER.
RED FLAG WARNING FROM NOON TODAY TO 5 PM EST THIS
AFTERNOON FOR CHARLOTTE-CITRUS-DE SOTO-HARDEE-
HERNANDO-HIGHLANDS-HILLSBOROUGH-LEE-LEVY-MANATEE-
PASCO-PINELLAS-POLK-SARASOTA-SUMTER.
GULF WATERS...SMALL CRAFT ADVISORY UNTIL 10 AM EST THURSDAY FOR BONITA
BEACH TO ENGLEWOOD OUT 20 NM-BONITA BEACH TO
ENGLEWOOD OUT 20 TO 60 NM-ENGLEWOOD TO TARPON SPRINGS
OUT 20 NM-ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-TARPON
SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM.
SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 10 AM EST
THURSDAY FOR TAMPA BAY WATERS.
&&
SHORT TERM/MARINE/FIRE WEATHER...13/OGLESBY
LONG TERM/AVIATION...24/COLSONHazardous weather outlook, Mar 5, 5:03 AM EST, 23 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 503 AM EST MON MAR 5 2012 FLZ039-042-043-048>052-055>057-060>062-065-052215- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 503 AM EST MON MAR 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY. ...FIRE WEATHER IMPACT... RELATIVE HUMIDITY VALUES WILL AGAIN BE LESS THAN 35 PERCENT FOR LONG DURATIONS TODAY...HOWEVER WINDS WILL BE LESS THAN 15 MPH. CRITICAL CONDITIONS WILL BE CONFINED TO LEE COUNTY...WITH ELEVATED CONDITIONS ACROSS SARASOTA COUNTY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ...WIND AND SEA IMPACT... WINDS AND SEAS WILL INCREASE LATE TONIGHT AND TUESDAY WITH SMALL CRAFT ADVISORY CONDITIONS LIKELY...WHICH WILL LIKELY CONTINUE THROUGH THURSDAY. ...FIRE WEATHER IMPACT... DRY CONDITIONS WILL REMAIN OVER PORTIONS OF WEST CENTRAL AND SOUTHWEST FLORIDA TUESDAY WITH WINDS INCREASING TO GREATER THAN 15 MPH WHICH WILL CREATE INSTANTANEOUS RED FLAG CONDITION TUESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. OGLESBY
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 3:51 AM EST | Lake Wind Advisory | TBW | DeSoto, Hardee, Highlands, Pinellas, Polk, Sumter | 14 hr |
Nearby
Red Flag Warnings in Florida, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.